Volume 3, issue 2 (2003)

Download this article
For printing
Recent Issues

Volume 22
Issue 6, 2533–3057
Issue 5, 2007–2532
Issue 4, 1497–2006
Issue 3, 991–1495
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
The $n$th root of a braid is unique up to conjugacy

Juan Gonzalez-Meneses

Algebraic & Geometric Topology 3 (2003) 1103–1118
Bibliography
1 E Artin, Theory of braids, Ann. of Math. $(2)$ 48 (1947) 101 MR0019087
2 D Bessis, F Digne, J Michel, Springer theory in braid groups and the Birman–Ko–Lee monoid, Pacific J. Math. 205 (2002) 287 MR1922736
3 J Birman, K H Ko, S J Lee, A new approach to the word and conjugacy problems in the braid groups, Adv. Math. 139 (1998) 322 MR1654165
4 J S Birman, A Lubotzky, J McCarthy, Abelian and solvable subgroups of the mapping class groups, Duke Math. J. 50 (1983) 1107 MR726319
5 A Constantin, B Kolev, The theorem of Kerékjártó on periodic homeomorphisms of the disc and the sphere, Enseign. Math. $(2)$ 40 (1994) 193 MR1309126
6 S Eilenberg, Sur les transformations périodiques de la surface de sphère, Fund. Math. 22 (1934) 28
7 E A El-Rifai, H R Morton, Algorithms for positive braids, Quart. J. Math. Oxford Ser. $(2)$ 45 (1994) 479 MR1315459
8 , Travaux de Thurston sur les surfaces, Société Mathématique de France (1991) 1 MR1134426
9 N Franco, J González-Meneses, Conjugacy problem for braid groups and Garside groups, J. Algebra 266 (2003) 112 MR1994532
10 N Franco, J González-Meneses, Computation of centralizers in braid groups and Garside groups, from: "Proceedings of the International Conference on Algebraic Geometry and Singularities (Spanish) (Sevilla, 2001)" (2003) 367 MR2023190
11 F A Garside, The braid group and other groups, Quart. J. Math. Oxford Ser. $(2)$ 20 (1969) 235 MR0248801
12 J González-Meneses, B Wiest, On the structure of the centralizer of a braid, Ann. Sci. École Norm. Sup. $(4)$ 37 (2004) 729 MR2103472
13 N V Ivanov, Subgroups of Teichmüller modular groups, Translations of Mathematical Monographs 115, American Mathematical Society (1992) MR1195787
14 B von Kerékjártó, Über die periodischen Transformationen der Kreisscheibe und der Kugelfläche, Math. Ann. 80 (1919) 36 MR1511945
15 G S Makanin, The normalizers of a braid group, Mat. Sb. $($N.S.$)$ 86(128) (1971) 171 MR0347988
16 G Baumslag, A G Myasnikov, V Shpilrain, Open problems in combinatorial group theory. Second edition, from: "Combinatorial and geometric group theory (New York, 2000/Hoboken, NJ, 2001)", Contemp. Math. 296, Amer. Math. Soc. (2002) 1 MR1921705
17 H Sibert, Extraction of roots in Garside groups, Comm. Algebra 30 (2002) 2915 MR1908246
18 V B Styšnev, Taking the root in the braid group, Izv. Akad. Nauk SSSR Ser. Mat. 42 (1978) 1120, 1183 MR513916
19 W P Thurston, On the geometry and dynamics of diffeomorphisms of surfaces, Bull. Amer. Math. Soc. $($N.S.$)$ 19 (1988) 417 MR956596
20 D B A Epstein, J W Cannon, D F Holt, S V F Levy, M S Paterson, W P Thurston, Word processing in groups, Jones and Bartlett Publishers (1992) MR1161694